Pennsylvania, 2007Heavy Snow in Pennsylvania, March 16 to 17, 2007
March 16 to 17, 2007 · NWS CTP · 33 events in 33 counties and zones
A late season snow storm brought 6 to 12 inches to most of central Pennsylvania.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season snow storm brought 6 to 12 inches to most of central Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 16, 2:55 AM EST, 5 minutes earlier.
Area forecast discussion, Mar 16, 2:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT FRI MAR 16 2007
.SHORT TERM /TODAY THROUGH SATURDAY/...
CLASSIC WINTER STORM SCENARIO SHAPING UP FOR CENTRAL PA...AS COLD
HIGH PRES NORTH OF NEW ENG INTERACTS WITH LO TRACKING UP EAST COAST.
RESULTING STRONG EASTERLY LL JET WILL SPREAD OVERRUNNING PRECIP
ACROSS CENTRAL PA LATER TDY. ALTHOUGH LATEST SFC OBS CURRENTLY
REPORTING RAIN ACROSS SOUTHERN PA...MODEL SOUNDINGS SUGGEST A RAPID
CHANGE TO SNOW BY LATE AM. CHANGEOVER MAY NOT OCCUR UNTIL AFTN OVR
PORTIONS OF YORK/LANCASTER COUNTIES. HOWEVER...HAVE DECIDED TO
EXPAND WINTER STORM WARNINGS INTO THIS AREA...AS DEEPENING COASTAL
LO LIKELY TO PRODUCE A PERIOD OF HVY SNOW LATE AFTN/EARLY EVENING.
00Z MODEL CROSS SECTIONS INDICATING A GOOD INSTABILITY SIGNATURE IN
THIS REGION...WITH LYR OF NEG EPV LOCATED JUST ABV LOW LVL
FRONTOGENESIS...SUGGESTING POSSIBILITY OF INTENSE BANDING LATE AFTN
OR EARLY EVENING.
LATEST ENSEMBLE CONSENSUS INDICATING STORM TOTAL QPF RANGING FROM
ARND 0.5 OVR NW MTNS...TO ARND 2 INCHES OVER LANCASTER CO. MODEL
DATA INDICATES SIG RIMING POTENTIAL IN 0 TO -10C LYR...WHICH
COMBINED WITH HIGH MARCH SUN ANGLE...WILL LIKELY RESULT IN
SNOW/WATER RATIOS SLIGHTLY LESS THAN 10:1.
SNOW SHOULD TAPER OFF BY MIDNIGHT AS DRY SLOT ARRIVES.
HOWEVER...OCCASIONAL LGT SNOW ASSOCIATED WITH UPPER LO APPEARS
LIKELY SATURDAY. SREF DATA SUPPORTS AN ADDITIONAL INCH OR SO OVR
MTNS. SUBSIDENCE EAST OF MTNS AND TEMPS NR OR ABOVE FREEZING SHOULD
PRECLUDE ACCUMS THERE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BLUSTERY AND COLD CONDITIONS LIKELY TO LAST THRU SUNDAY. ENSEMBLE
850 TEMPS ARND -12C SUGGEST HIGHS MAINLY IN THE 30S. PLENTY OF
CLOUDS/FLURRIES APPEAR LIKELY DOWNWIND OF LAKES. A CLIPPER SYSTEM
COULD PRODUCE SCT -SHRASN MON/MON NITE. BUILDING RIDGE ALONG THE
EAST COAST WILL SUPPORT DRY AND WARMING CONDITIONS TUE THRU
THURSDAY.
&&
.AVIATION /07Z-06Z/...
PLENTY OF MID CLOUDS ACROSS CENTRAL PA EARLY THIS MORNING BUT MOST
REMAINING ABOVE 3KFT. EXCEPTIONS INCLUDE MVFR CIGS IN HIGHER
ELEVATION SITE KJST AND IN EXTREME SE COUNTIES AT KTHV/KLNS WHERE
LIGHT RAIN CONTINUES.
WEATHER WILL DEGRADE TODAY THROUGH SAT. SURFACE LOW WILL TRACK UP
THE EAST COAST AS TROUGH WITH STRONG UPPER DYNAMICS DIGS OVER THE
APPALACHIANS. LIGHT SNOW WILL SPREAD NORTHWARD ACROSS CWA /MIXING
WITH LIGHT RAIN ALONG THE SOUTHERN PA BORDER/ AROUND SUNRISE AND
INCREASE IN INTENSITY AS THE DAY WEARS ON. THIS WILL BRING
WIDESPREAD IFR CONDITIONS TO MUCH OF THE REGION WITH MVFR/OCNL IFR
IN THE NW AT KBFD FROM LATE MORNING INTO THE EVENING. AS STORM
MOVES TO THE NE AWAY FROM PA...PRECIP SHIELD WILL GO WITH IT WITH
HEAVIER PRECIP TAPERING OFF FROM WEST TO EAST BETWEEN 00Z-06Z SAT.
BUT LOWER CLOUDS WILL LINGER WITH IFR/MVFR CONTINUING MUCH OF FRI
NIGHT BEFORE GRADUAL IMPROVEMENT DURING THE DAY SAT TO MVFR IN THE
NORTH/WEST WITH SCATTERED/NUMEROUS SNOW SHOWERS AND VFR IN THE
SOUTHEAST WITH JUST SCATTERED SNOW SHOWERS.
WINDS AT THE SURFACE WILL REMAIN NORTHEAST AROUND 10 KTS...WITH EAST
WINDS ALOFT INCREASING IN SPEED TODAY AND TURNING MORE NORTHEASTERLY
ALLOWING LLWS TO DEVELOP. WINDS WILL THEN TURN TO THE NORTH TONIGHT
AND THEN NORTHWESTERLY ON SAT. SURFACE GUSTINESS WILL INCREASE BY
LATE EVENING WITH SPEEDS INCREASING TO 10-15 KTS BEFORE INCREASING
FURTHER ON SAT TO 15-20 KTS AND GUSTY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 AM THIS MORNING TO 8 AM EDT
SATURDAY FOR PAZ004>006-010>012-017>019-024>028-033>035-037-
041-042-045-046-049>053-058.
WINTER STORM WARNING FROM 10 AM THIS MORNING TO 8 AM EDT
SATURDAY FOR PAZ036-056-057-059-063>066.
&&
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...RXR
Hazardous weather outlook, Mar 15, 6:31 PM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
731 PM EDT THU MAR 15 2007
PAZ036-056-057-059-063>066-162345-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
731 PM EDT THU MAR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WILL SPREAD A MIX OF SNOW AND SLEET OVER THE REGION
FRIDAY AND LAST INTO FRIDAY NIGHT. SEVERAL INCHES OF SNOW AND
SLEET ARE POSSIBLE AND A WINTER STORM WATCH IS IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-162345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
731 PM EDT THU MAR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WILL SNOW OVER THE REGION FRIDAY. THE SNOW WILL
CONTINUE INTO FRIDAY NIGHT. WINTER STORM WARNINGS ARE IN EFFECT FOR
SNOWFALL IN EXCESS OF 6 INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
JL
Heavy Snow, Cambria
- When
- March 16, 3:00 AM EST to March 17, 3:00 AM EST
- Where
- Cambria forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
A late season winter storm brought 8 inches of heavy snow to Cambria County.
Heavy Snow, Somerset
- When
- March 16, 3:00 AM EST to March 17, 3:00 AM EST
- Where
- Somerset forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 8 inches of heavy snow to Somerset county.
Heavy Snow, Franklin
- When
- March 16, 3:00 AM EST to March 17, 3:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.927, -77.721 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 8 inches of heavy snow to Franklin County.
Heavy Snow, Huntingdon
- When
- March 16, 3:00 AM EST to March 17, 3:00 AM EST
- Where
- Huntingdon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
A late season winter storm brought 7 to 8 inches of heavy snow to Huntingdon County.
Heavy Snow, Adams
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Adams County.
Heavy Snow, Northumberland
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Northumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.852, -76.709 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 12 inches of heavy snow to Northumberland county.
Heavy Snow, Perry
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Perry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.398, -77.262 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Perry county.
Heavy Snow, Schuylkill
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Schuylkill forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 12 inches of heavy snow to Schuylkill county.
Heavy Snow, Snyder
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Snyder forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Snyder county.
Heavy Snow, Clearfield
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Clearfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 8 inches of heavy snow to Clearfield County.
Heavy Snow, Columbia
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Columbia County.
Heavy Snow, Cumberland
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.164, -77.266 (the zone’s center; the record gives no point)
A late season winter storm brought 8 inches of heavy snow to Cumberland County.
Heavy Snow, Southern Centre
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Southern Centre forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Southern Centre county.
Heavy Snow, Dauphin
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Dauphin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
A late season winter storm brought 7 to 10 inches of heavy snow to Dauphin County.
Heavy Snow, Juniata
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Juniata forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.531, -77.402 (the zone’s center; the record gives no point)
A late season winter storm brought 8 inches of heavy snow to Juniata County.
Heavy Snow, Lancaster
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 9 inches of heavy snow to Lancaster County.
Heavy Snow, Lebanon
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Lebanon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 12 inches of heavy snow to Lebanon County.
Heavy Snow, Union
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.963, -77.062 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Union county.
Heavy Snow, Mifflin
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Mifflin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -77.617 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 8 inches of heavy snow to Mifflin County.
Heavy Snow, Montour
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Montour forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.028, -76.659 (the zone’s center; the record gives no point)
A late season winter storm brought 7 to 9 inches of heavy snow to Montour County.
Heavy Snow, Northern Centre
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- Northern Centre forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.919, -77.820 (the zone’s center; the record gives no point)
A late season winter storm brought 10 to 11 inches of heavy snow to Northern Centre County.
Heavy Snow, York
- When
- March 16, 6:00 AM EST to March 17, 3:00 AM EST
- Where
- York forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 10 inches of heavy snow to York county.
Heavy Snow, Northern Clinton
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Northern Clinton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Northern Clinton county.
Heavy Snow, Cameron
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Cameron forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.437, -78.204 (the zone’s center; the record gives no point)
A late season winter storm brought 9 to 10 inches of heavy snow to Cameron County.
Heavy Snow, Northern Lycoming
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Northern Lycoming forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Northern Lycoming county.
Heavy Snow, Potter
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Potter forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.745, -77.896 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 12 inches of heavy snow to Potter county.
Heavy Snow, Southern Clinton
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Southern Clinton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.234, -77.638 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Southern Clinton county.
Heavy Snow, Elk
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Elk forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.425, -78.649 (the zone’s center; the record gives no point)
A late season winter storm brought 6 inches of heavy snow to Elk County.
Heavy Snow, Southern Lycoming
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Southern Lycoming forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.343, -77.064 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Southern Lycoming county.
Heavy Snow, Sullivan
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Sullivan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
A late season winter storm brought 10 to 12 inches of heavy snow to Sullivan county.
Heavy Snow, Tioga
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Tioga forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.772, -77.254 (the zone’s center; the record gives no point)
A late season winter storm brought 8 to 10 inches of heavy snow to Tioga county.
Heavy Snow, McKean
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- McKean forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 12 inches of heavy snow to McKean County.
Heavy Snow, Warren
- When
- March 16, 8:00 AM EST to March 17, 3:00 AM EST
- Where
- Warren forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.815, -79.274 (the zone’s center; the record gives no point)
A late season winter storm brought 6 to 8 inches of heavy snow to Warren county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, March 16 to 17, 20076 deaths · 66 injured · 17 events
- Winter Storm and Heavy Snow in Pennsylvania, March 16 to 17, 20071 death · 11 injured · 10 events
- Heavy Snow in New York, March 16 to 18, 2007$160,000 · 16 events
- Winter Storm in Vermont, March 16 to 17, 2007$110,000 · 16 events
- Heavy Snow in Pennsylvania, March 16 to 17, 2007$150,000 · 3 events
- Winter Storm and Flooding in Massachusetts, March 16 to 17, 2007$18,000 · 20 events
- Winter Storm in New York, March 16 to 17, 2007$30,000 · 6 events
- Coastal Flood and High Wind in New Jersey, March 16 to 17, 2007$19,000 · 53 kt wind · 15 events
- Winter Storm and Heavy Snow in New York, March 16 to 17, 200727 events
- Winter Storm and Flooding in Virginia, March 16, 200723 events
- Heavy Snow in Maine, March 16 to 17, 200717 events
- Flooding in Indiana, March 16 to 31, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12363, 12379, 12389, 12391, 12358, 12369, 12370, 12373, 12375, 12376, 12378, 12380, 12381, 12384, 12392, 12394, 12396, 12397, 12399, 12401, 12403, 12404, 12362, 12366, 12368, 12372, 12385, 12386, 12388, 12393, 12395, 12398, 12400.